Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 95, NWS Birmingham, AL

July 31, 2016Macon County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Jul 31, 2016, 4:59 PM CDT for Macon County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 31, 2016, 4:59 PM CDT (21:59 UTC)
Expired
Jul 31, 2016, 5:23 PM CDT
In force
24 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Macon County, AL

The radar

The Maxwell AFB radar (KMXX), 32 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-07-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 573 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-07-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
573 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1000 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

989 
WUUS54 KBMX 312159
SVRBMX
ALC087-312245-
/O.NEW.KBMX.SV.W.0095.160731T2159Z-160731T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
459 PM CDT SUN JUL 31 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MACON COUNTY IN SOUTHEASTERN ALABAMA...

* UNTIL 545 PM CDT

* AT 459 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR TUSKEGEE
  NATIONAL FOREST...OR 9 MILES EAST OF TUSKEGEE...AND IS NEARLY
  STATIONARY.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TUSKEGEE...SOCIETY HILL...DAVISVILLE...
  CREEK STAND AND WARRIORSTAND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3223 8559 3223 8565 3240 8569 3249 8550
      3242 8543 3226 8543
TIME...MOT...LOC 2159Z 334DEG 2KT 3239 8556 

HAIL...1.00IN
WIND...60MPH
 
$$

56
2 follow-up statements
003 
WWUS54 KBMX 312217
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CDT SUN JUL 31 2016

ALC087-312245-
/O.CON.KBMX.SV.W.0095.000000T0000Z-160731T2245Z/
MACON AL-
517 PM CDT SUN JUL 31 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHEASTERN MACON COUNTY...

AT 517 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST
OF SOCIETY HILL...OR 9 MILES SOUTHEAST OF TUSKEGEE...AND IS NEARLY
STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL AND DAVISVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3228 8566 3240 8569 3249 8550 3242 8543
      3234 8551
TIME...MOT...LOC 2217Z 334DEG 2KT 3238 8555 

HAIL...1.00IN
WIND...60MPH
 
$$

56
239 
WWUS54 KBMX 312223
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT SUN JUL 31 2016

ALC087-312233-
/O.CAN.KBMX.SV.W.0095.000000T0000Z-160731T2245Z/
MACON AL-
523 PM CDT SUN JUL 31 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MACON COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN CANCELLED.  HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BIRMINGHAM.

LAT...LON 3228 8566 3240 8569 3249 8550 3242 8543
      3234 8551
TIME...MOT...LOC 2218Z 334DEG 2KT 3238 8555 

$$

56

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 31, 3:33 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 31, 3:33 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
333 PM CDT SUN JUL 31 2016

.DISCUSSION...

The large boundary discussed in yesterday's forecast wound up
stalling out in the southeastern counties, thus best rain chances
have been down there this afternoon. This has kept the convection
down for the most part this afternoon across the area. What
activity we do have has generated along weak, left-over boundaries
from yesterday. Most of the activity will weaken after 10 pm, but
will need to monitor storms even after sunset in the south.

As we work into the time frame Monday, there will likely be a
boundary across the south once again. We will also have another
spoke of energy slide into the area by the afternoon. This should
result in slightly higher rain chances in the afternoon as
compared to this current time frame.

Tuesday and Wednesday look more of the same with scattered showers
and storms possible each day and lingering into the evening hours.
Overall coverage looks a little less on these days than Monday, so
rain chances are closer to normal climate patterns. For the rest
of the week eyes will more than likely be focused on the tropics
as a system may develop and move through the southern portion of
the Gulf Mexico. We will need to monitor the overall path as this
current weakness over the Southeast remains in place. Again at
this time all models and indications will keep any system well
south of the area through the extended period, so much of the same
pattern will be in place through Friday.

16

&&

.AVIATION...
18Z TAF Discussion.

Best chance of convection in the near term will be at ANB/ASN due
to an outflow boundary and MCV approaching from the west, so a
TEMPO TSRA mention has been added. Will continue with VCTS
elsewhere but amendments will be likely. Activity will diminish
this evening. Patchy BR or fog will be possible tomorrow morning,
mainly in areas which receive rainfall, which will become more
apparent at the next TAF issuance.

32/Davis

&&

.FIRE WEATHER...

Generally scattered showers and thunderstorms are expected through
the week with highs low/mid 90s. Surface winds will be less than
10 mph and generally from the southwest/west through the first of
the week. Since surface dew points are so high, critical fire
weather thresholds are not expected to be met, with no watches or
warnings anticipated.

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     72  92  71  93  72 /  40  50  40  30  20
Anniston    73  92  71  93  72 /  40  50  50  30  20
Birmingham  75  92  73  92  74 /  40  50  50  30  20
Tuscaloosa  74  93  74  94  74 /  30  50  50  40  20
Calera      74  93  73  93  73 /  40  50  50  40  20
Auburn      74  91  73  93  73 /  40  60  50  40  30
Montgomery  75  94  74  94  74 /  30  60  50  40  30
Troy        73  94  72  92  72 /  50  60  60  40  30

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 31, 8:53 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
853 AM CDT SUN JUL 31 2016

ALZ011>015-017>050-011700-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
853 AM CDT SUN JUL 31 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...OUTLOOK THROUGH TONIGHT.

TEMPERATURES IN THE MID TO UPPER 90S COMBINED WITH MOIST
CONDITIONS IN PLACE, MAY LEAD TO HIGHER HEAT INDEX VALUES THIS
AFTERNOON. A FEW LOCATIONS MAY REACH 105 AT TIMES GENERALLY ALONG
AND SOUTH OF A LINE FROM CARROLLTON TO TUSKEGEE. CONFIDENCE
REMAINS LOW AT THIS TIME, BASED ON EXPECTED SHOWER AND
THUNDERSTORM COVERAGE THIS AFTERNOON ACROSS THE SOUTH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT
EXPECTED.

In the hours before

Special weather statement, Jul 31, 3:34 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
334 PM CDT SUN JUL 31 2016

ALZ025-312100-
SHELBY AL-
334 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHELBY COUNTY UNTIL 400
PM CDT...

AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
OAK MOUNTAIN STATE PARK...OR NEAR CHELSEA. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALABASTER...PELHAM...CHELSEA...INDIAN SPRINGS VILLAGE...
OAK MOUNTAIN STATE PARK...BALLANTRAE...SADDLE LAKE FARMS...
BOUNDS LAKE AND SILURIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3338 8676 3337 8660 3320 8659 3323 8683
TIME...MOT...LOC 2034Z 011DEG 3KT 3332 8670

32/DAVIS
Special weather statement, Jul 31, 3:38 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
338 PM CDT SUN JUL 31 2016

ALZ041-312130-
AUTAUGA AL-
338 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AUTAUGA COUNTY UNTIL 430
PM CDT...

AT 338 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VIDA JUNCTION...OR 15 MILES NORTHWEST OF PRATTVILLE. THIS STORM WAS
NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
AUTAUGAVILLE...BENTON...VIDA JUNCTION...AUTAUGA COUNTY AIRPORT...
BOOTH...MULBERRY...DAWSON MILL AND ROBERT F. HENRY LOCK AND DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3261 8680 3264 8659 3237 8647 3236 8649
      3234 8649 3234 8654 3237 8655 3238 8658
      3236 8660 3237 8661 3241 8662 3240 8665
      3235 8669 3236 8671 3240 8673 3239 8675
      3239 8678 3234 8677 3231 8679 3231 8682
TIME...MOT...LOC 2038Z 350DEG 4KT 3256 8669

32/DAVIS
Special weather statement, Jul 31, 3:40 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
340 PM CDT SUN JUL 31 2016

ALZ050-312130-
BARBOUR AL-
340 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR BARBOUR COUNTY UNTIL 430 PM
CDT...

AT 340 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
TEXASVILLE...OR 8 MILES EAST OF CLIO...MOVING SOUTHEAST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EUFAULA...CLIO...CLAYTON...LOUISVILLE...GAINO...TEXASVILLE...
WHITE OAK...BOOT HILL...RICHARDS CROSSROADS...OSCO...DOSTER...
BARBOUR COUNTY PUBLIC LAKE DAM...BLUE SPRINGS STATE PARK...
TYLER CROSSROADS...CLAYTON MUNICIPAL AIRPORT...MOUNT ANDREW...
MILLERS FORD AND BAKER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3165 8572 3174 8570 3177 8567 3184 8567
      3189 8566 3196 8561 3200 8559 3200 8556
      3192 8511 3190 8511 3189 8513 3183 8514
      3180 8513 3177 8515 3174 8521 3170 8522
      3171 8541 3162 8542 3162 8574
TIME...MOT...LOC 2040Z 302DEG 12KT 3176 8547

32/DAVIS
Special weather statement, Jul 31, 4:15 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
415 PM CDT SUN JUL 31 2016

ALZ047-048-312145-
RUSSELL AL-LEE AL-
415 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSSELL AND SOUTH
CENTRAL LEE COUNTIES UNTIL 445 PM CDT...

AT 415 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SOCIETY HILL...OR 12 MILES NORTH OF HURTSBORO. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
UCHEE AND MARVYN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3237 8516 3226 8543 3233 8544 3239 8543
      3246 8544 3252 8530
TIME...MOT...LOC 2115Z 334DEG 2KT 3242 8537

56
Special weather statement, Jul 31, 4:18 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
418 PM CDT SUN JUL 31 2016

ALZ043-312145-
ELMORE AL-
418 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ELMORE COUNTY UNTIL
445 PM CDT...

AT 418 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER WEOKA MILLS...OR 11 MILES NORTHWEST OF WETUMPKA. THIS STORM WAS
NEARLY STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TEN CEDAR ESTATES...SANTUCK...JORDAN LAKE...DEXTER...WEOKA MILLS...
TITUS...JORDAN DAM AND HOLTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3257 8634 3272 8636 3275 8630 3275 8620
      3264 8607
TIME...MOT...LOC 2118Z 334DEG 2KT 3269 8628

56
Special weather statement, Jul 31, 4:57 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
457 PM CDT SUN JUL 31 2016

ALZ045-312245-
MACON AL-
457 PM CDT SUN JUL 31 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MACON COUNTY UNTIL
545 PM CDT...

AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE TUSKEGEE...OR 8 MILES EAST OF TUSKEGEE. THIS STORM WAS NEARLY
STATIONARY.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TUSKEGEE...SOCIETY HILL...DAVISVILLE...LAKE TUSKEGEE...
CREEK STAND AND WARRIORSTAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3223 8564 3223 8567 3224 8567 3243 8568
      3251 8551 3242 8543 3231 8543
TIME...MOT...LOC 2157Z 334DEG 2KT 3239 8557

56

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 1:12 PM CDTSpecial Weather StatementBMXShelby33 min
Jul 31, 2:39 PM CDTSpecial Weather StatementBMXLowndes36 min
Jul 31, 2:48 PM CDTAreal Flood AdvisoryBMXSt. Clair, Talladega117 min
Jul 31, 3:06 PM CDTSpecial Weather StatementBMXRussell24 min
Jul 31, 3:07 PM CDTSpecial Weather StatementBMXLee23 min
Jul 31, 3:25 PM CDTSpecial Weather StatementBMXDale35 min
Jul 31, 3:28 PM CDTSpecial Weather StatementBMXRussell32 min
Jul 31, 3:34 PM CDTSpecial Weather StatementBMXShelby26 min
Jul 31, 3:38 PM CDTSpecial Weather StatementBMXAutauga52 min
Jul 31, 3:40 PM CDTSpecial Weather StatementBMXBarbour50 min
Jul 31, 4:10 PM CDTAreal Flood AdvisoryBMXBarbour3 hr
Jul 31, 4:15 PM CDTSpecial Weather StatementBMXRussell30 min
Jul 31, 4:18 PM CDTSpecial Weather StatementBMXElmore27 min
Jul 31, 4:31 PM CDTSevere Thunderstorm WarningBMXBarbour, Bullock, Pike20 min
Jul 31, 4:57 PM CDTSpecial Weather StatementBMXMacon48 min
Jul 31, 5:10 PM CDTSpecial Weather StatementBMXTallapoosa50 min
Jul 31, 5:20 PM CDTSpecial Weather StatementBMXChambers40 min
Jul 31, 5:22 PM CDTSpecial Weather StatementBMXMacon38 min
Jul 31, 5:32 PM CDTAreal Flood AdvisoryBMXLee, Macon, Russell3 hr
Jul 31, 6:00 PM CDTSpecial Weather StatementBMXBullock45 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.